Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 28, NWS Des Moines, IA

May 12, 2011Decatur County, Iowa

NWS Des Moines, IA issued this river flood warning at May 12, 2011, 8:23 AM CDT for Decatur County, Iowa. It took effect at May 13, 2011, 2:14 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 12, 2011, 8:23 AM CDT (13:23 UTC)
In effect from
May 13, 2011, 2:14 PM CDT
Expired
May 12, 2011, 9:23 PM CDT
In force
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Decatur County, IA

The river

Written for the forecast point Thompson River at Davis City (DVSI4). The gauge peaked at 7.51 ft at May 12, 2011, 2:00 PM CDT.

actionminormoderate510152005/1205/1305/14
Action stage
8 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06898000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WGUS43 KDMX 121323
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
823 AM CDT THU MAY 12 2011

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...

  THOMPSON RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC053-131323-
/O.NEW.KDMX.FL.W.0028.110513T0900Z-110515T0651Z/
/DVSI4.1.ER.110513T0900Z.110513T1800Z.110514T0651Z.NO/
823 AM CDT THU MAY 12 2011

...FLOOD WARNING IN EFFECT UNTIL EARLY SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND 
  RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL EARLY SATURDAY MORNING.
* AT 8:00 AM THURSDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 9.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE EARLY FRIDAY MORNING...AND 
  CONTINUE RISING TO 9.3 FEET FRIDAY AFTERNOON. GO BELOW FLOOD STAGE
  EARLY SATURDAY MORNING.


$$
2 follow-up statements
664 
WGUS83 KDMX 122129
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
429 PM CDT THU MAY 12 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  THOMPSON RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR
  
.SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
THIS EVENING AND COULD PRODUCE LOCALLY HEAVY RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC053-132129-
/O.EXT.KDMX.FL.W.0028.110513T1914Z-110515T0610Z/
/DVSI4.1.ER.110513T1914Z.110514T0000Z.110514T0610Z.NO/
429 PM CDT THU MAY 12 2011

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND 
  RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL EARLY SATURDAY MORNING.
* AT  4:00 PM THURSDAY THE STAGE WAS 7.5 FEET.
* FLOOD STAGE IS 9.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE FRIDAY AFTERNOON TO NEAR 9.1
  FEET BY FRIDAY EVENING. GO BELOW FLOOD STAGE EARLY SATURDAY 
  MORNING.

$$
652 
WGUS83 KDMX 130223
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
923 PM CDT THU MAY 12 2011

...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...

  THOMPSON RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DECATUR
  
.SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS EVENING...BUT
THE THOMPSON RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC053-130253-
/O.CAN.KDMX.FL.W.0028.000000T0000Z-110515T0610Z/
/DVSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
923 PM CDT THU MAY 12 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND 
  RIVER...TO THE IOWA-MISSOURI BORDER.
* AT  9:00 PM THURSDAY THE STAGE WAS 7.3 FEET.
* FORECAST...CREST JUST BELOW FLOOD STAGE WITH A STAGE EARLY 
  SATURDAY MORNING. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 12, 6:28 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 12, 6:28 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
628 AM CDT THU MAY 12 2011

.UPDATE 12/12Z AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
SHORT WAVE AND STORMS PULLING OFF TO THE NORTHEAST THIS MORNING WITH
SOME LINGERING SHOWERS OVER THE SOUTHWEST NOW...WHICH WILL LIFT
NORTH AS THE UPPER LEVEL WAVE DOES AS WELL. MODELS HINT AT LITTLE
ACTIVITY THROUGH EARLY AFTERNOON AS NEXT UPSTREAM PARENT WAVE
INTERACTS WITH THE BOUNDARY AND MOISTURE NOW IN PLACE. IT LOOKS LIKE
THE BEST CHANCES FOR CONVECTION WILL OCCUR AS DAYTIME HEATING
REACHES A MAXIMUM THIS AFTERNOON AND EARLY EVENING. STORMS SHOULD
FIRE OVER THE SOUTHWEST/WEST/SOUTH WITH SOME POTENTIAL ONCE AGAIN
FOR SEVERE STORMS. MAIN THREATS WILL BE HAIL AND SOME WIND...WITH
THE POTENTIAL FOR AN ISOLATED TORNADO OVER THE SOUTHWEST ONCE AGAIN.
HIGHS TODAY WILL BE AROUND THE 80 DEGREE MARK WITH DEW POINTS STILL
HANGING IN THE LOWER 60S FOR MUCH OF THE DAY. WITH RECENT RAINFALL
ACROSS THE REGION...ANY SLOW MOVING STORMS LATE THIS AFTERNOON AND
EVENING MAY ONCE AGAIN CAUSE SOME MINOR WATER ISSUES...ESPECIALLY IN
URBAN AREAS.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
ANTICIPATE PRECIPITATION TO BE ONGOING AT BEGINNING OF PERIOD.
STORMS WILL CONTINUE INTO THE OVERNIGHT HOURS. BEST CHANCE FOR
SEVERE WEATHER WILL BE BEFORE 06Z AS GOOD CAPE LINGERS AND DECENT
SHEAR PICKS UP WITH LLJ. BETTER DYNAMICS QUICKLY DIMINISH AFTER
12Z...BUT PRECIPITATION WILL LINGER BEFORE LOW PRESSURE PULLS
EASTWARD.

THERE WILL NOT BE MUCH OF A BREAK FROM PRECIPITATION...AS LOW PULLS
EASTWARD...SECONDARY LOW WILL PUSH SOUTH FROM CENTRAL CANADA. THIS
WILL BRING ANOTHER ROUND OF PRECIPITATION. WITH NORTHERLY
FLOW...MOISTURE WILL BE LACKING AND PRECIPITATION WILL BE MOSTLY
LIGHT. DYNAMICS ARE MINIMAL TO NONEXISTENT WITH SECOND LOW...SO DO
NOT EXPECT MUCH IN THE WAY OF THUNDER. COOLER AIR WILL FLOW IN
BEHIND THIS SECONDARY LOW...AND WILL SWING TEMPERATURES FROM WELL
ABOVE NORMAL TO SLIGHTLY BELOW NORMAL BY THE WEEKEND. COOLER TREND
WILL CONTINUE INTO EARLY NEXT WEEK AS FLOW REMAIN NORTHERLY...BUT
PRECIPITATION WILL END AS LOW PULLS SOUTH. CONDITIONS WILL REMAIN
DRY THROUGH END OF PERIOD.

&&

.AVIATION...12/12Z
FIRST WAVE HAS LIFTED TO THE NORTHEAST EARLY TODAY. A FEW SHOWERS
LINGER ACROSS THE TAF SITES WITH ISO THUNDER POSSIBLE YET THIS
MORNING AT KMCW. AS UPPER LEVEL TROUGH SWINGS EAST LATER THIS
AFTERNOON...EXPECTING DAYTIME HEATING TO INITIATE CB DEVELOPMENT
ACROSS THE AREA WITH CONVECTION ONGOING AFT 00Z WEST/SOUTH AND THEN
NORTHEAST TO THE REMAINING SITES BY 06Z. MVFR CIGS/VSBYS AT TIMES AS
THE ACTIVITY DRIFTS NORTHEAST. DID NOT GO TOO PESSIMISTIC WITH CIGS
AND VSBYS FOR NOW...BUT MAY SEE SOME DROP TO NEAR IFR WITH HEAVIER
CONVECTION. LOW CONFIDENCE ON WHICH SITES MIGHT BE MOST AFFECTED.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...WILKINS
AVIATION...REV
Hazardous weather outlook, May 12, 4:52 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
452 AM CDT THU MAY 12 2011

IAZ004>007-015>017-023>028-033>039-044>050-061-062-074-075-084>086-
095>097-131100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-LUCAS-
MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
452 AM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY...MAINLY IN THE
AFTERNOON AND EVENING HOURS. A FEW STORMS MAY BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS
ALSO POSSIBLE WITH STORMS...WHICH COULD LEAD TO ISOLATED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY AND AGAIN FRIDAY
NIGHT INTO SATURDAY. STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY AFTERNOON.

IAZ057>060-070>073-081>083-092>094-131100-
AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-
CLARKE-TAYLOR-RINGGOLD-DECATUR-
452 AM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY...MAINLY IN THE
AFTERNOON AND EVENING HOURS. SOME STORMS COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. AN ISOLATED TORNADO
IS POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH
STORMS...WHICH COULD LEAD TO ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY AND AGAIN FRIDAY
NIGHT INTO SATURDAY. STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON.

AW

In the hours before

Special weather statement, May 12, 2:38 AM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
238 AM CDT THU MAY 12 2011

IAZ027-028-038-039-120945-
BUTLER-BREMER-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER...
WATERLOO
238 AM CDT THU MAY 12 2011

...THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS EXPECTED...

A LINE OF SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL OF PEA TO
PENNY SIZED HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE
STORMS AS THEY PASS TO THE NORTHEAST AT 45 MPH. THE STORMS SHOULD
MOVE THROUGH THE WATERLOO AND CEDAR FALLS AREA BY 300 AM CDT AND
THROUGH TRIPOLI BY 330 AM CDT THIS THURSDAY MORNING.

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:29 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe25 min
May 11, 7:31 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto29 min
May 11, 8:24 PM CDTSevere Thunderstorm WarningDMXAppanoose29 min
May 11, 8:27 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Wayne48 min

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.